The impact of self-protective measures in the optimal interventions for controlling infectious diseases of human population

Semu Mitiku Kassa, Aziz Ouhinou

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

A mathematical model for infectious disease epidemics with behaviour change and treatment is formulated and analysed. It is indicated that behaviour modification by the population has a significant impact on the dynamics of the disease. Moreover, an optimal control theory is applied to propose the best possible combination of efforts in controlling a disease. It is shown that it may not be necessary to continuously apply treatment at a full rate to eradicate the disease, if the effort is supported by effective behaviour modification strategies.

Original languageEnglish
Pages (from-to)213-236
Number of pages24
JournalJournal of Mathematical Biology
Volume70
Issue number1-2
DOIs
Publication statusPublished - Jan 1 2015

Fingerprint

behavior modification
Infectious Diseases
human population
infectious diseases
Communicable Diseases
Behavior Therapy
behavior change
Population
mathematical models
Optimal Control Theory
Theoretical Models
Control theory
Mathematical Model
Necessary
Mathematical models
Human

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this

@article{b3b68a198bb34ed0b47703ab2b0575d6,
title = "The impact of self-protective measures in the optimal interventions for controlling infectious diseases of human population",
abstract = "A mathematical model for infectious disease epidemics with behaviour change and treatment is formulated and analysed. It is indicated that behaviour modification by the population has a significant impact on the dynamics of the disease. Moreover, an optimal control theory is applied to propose the best possible combination of efforts in controlling a disease. It is shown that it may not be necessary to continuously apply treatment at a full rate to eradicate the disease, if the effort is supported by effective behaviour modification strategies.",
author = "Kassa, {Semu Mitiku} and Aziz Ouhinou",
year = "2015",
month = "1",
day = "1",
doi = "10.1007/s00285-014-0761-3",
language = "English",
volume = "70",
pages = "213--236",
journal = "Journal of Mathematical Biology",
issn = "0303-6812",
publisher = "Springer Verlag",
number = "1-2",

}

The impact of self-protective measures in the optimal interventions for controlling infectious diseases of human population. / Kassa, Semu Mitiku; Ouhinou, Aziz.

In: Journal of Mathematical Biology, Vol. 70, No. 1-2, 01.01.2015, p. 213-236.

Research output: Contribution to journalArticle

TY - JOUR

T1 - The impact of self-protective measures in the optimal interventions for controlling infectious diseases of human population

AU - Kassa, Semu Mitiku

AU - Ouhinou, Aziz

PY - 2015/1/1

Y1 - 2015/1/1

N2 - A mathematical model for infectious disease epidemics with behaviour change and treatment is formulated and analysed. It is indicated that behaviour modification by the population has a significant impact on the dynamics of the disease. Moreover, an optimal control theory is applied to propose the best possible combination of efforts in controlling a disease. It is shown that it may not be necessary to continuously apply treatment at a full rate to eradicate the disease, if the effort is supported by effective behaviour modification strategies.

AB - A mathematical model for infectious disease epidemics with behaviour change and treatment is formulated and analysed. It is indicated that behaviour modification by the population has a significant impact on the dynamics of the disease. Moreover, an optimal control theory is applied to propose the best possible combination of efforts in controlling a disease. It is shown that it may not be necessary to continuously apply treatment at a full rate to eradicate the disease, if the effort is supported by effective behaviour modification strategies.

UR - http://www.scopus.com/inward/record.url?scp=84943399504&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84943399504&partnerID=8YFLogxK

U2 - 10.1007/s00285-014-0761-3

DO - 10.1007/s00285-014-0761-3

M3 - Article

C2 - 24526258

AN - SCOPUS:84943399504

VL - 70

SP - 213

EP - 236

JO - Journal of Mathematical Biology

JF - Journal of Mathematical Biology

SN - 0303-6812

IS - 1-2

ER -